MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF MULTI-COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF MULTI-COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number MCK2-17-100-4
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, m7164d202, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 27-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the physician was inserting the introducer into patient's lumbar area.The physician removed the introducer, inspected it and set it aside.It was noted that the copper colored "wrapping" on the introducer had been pushed up exposing more of the silver material.The physician had difficulty pushing the needle through the tissue and there was an odd feeling when she tried to advance it and that is what made her remove the introducer for inspection.The physician was unable to use it for the rest of the bilateral lumbar radio frequency ablation (rfa).
 
Additional Manufacturer Narrative
One fluid delivery introducer sample device was revived.No product packaging was received.The product did not contain a lot number.The device was evaluated and the failure was confirmed.The investigation was conduced and root cause was related to manufacturing.All information reasonably known as of 05-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
COOLIEF MULTI-COOLED RADIOFREQUENCY KIT
Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9528260
Report Number8030647-2019-00109
Device Sequence Number366451
Product Code GXI
UDI-Device Identifier10680651405880
UDI-Public10680651405880
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberMCK2-17-100-4
Device Catalogue Number104058802
Device Lot NumberM7164D202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/05/2020
Patient Sequence Number1